Hail, Phillips
- When
- March 31, 2:28 PM CST to 2:33 PM CST
- Where
- Phillips County, Lambrook
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.330, -90.970
An upper level disturbance moved across the Mid-South during the afternoon and evening hours of March 31, 2015. The disturbance interacted with an unstable airmass and produced scattered to numerous thunderstorms across the Mid-South.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
An upper level disturbance moved across the Mid-South during the afternoon and evening hours of March 31, 2015. The disturbance interacted with an unstable airmass and produced scattered to numerous thunderstorms across the Mid-South. Numerous severe storms with large hail occurred across East Arkansas. Locally heavy rain produced a few areas of flash flooding as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 31, 11:22 AM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1222 PM CDT TUE MAR 31 2015 .UPDATE... UPDATED TO ADD 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 624 AM CDT TUE MAR 31 2015/ DISCUSSION... UPDATED FOR 12Z AVIATION DISCUSSION PREV DISCUSSION... /ISSUED 327 AM CDT TUE MAR 31 2015/ SKIES ARE MOSTLY CLEAR THIS MORNING ACROSS MUCH OF THE FORECAST AREA WITH TEMPERATURES RANGING FROM THE MID 40S TO LOWER 50S. CURRENTLY A WARM FRONT EXTENDS ACROSS NORTHERN OKLAHOMA THROUGH CENTRAL ARKANSAS AND INTO CENTRAL MISSISSIPPI. THIS FRONT IS EXPECTED TO MOVE SLOWLY NORTH TODAY AND WEAKEN. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT LATER THIS MORNING AND INTO THIS AFTERNOON. SPC HAS INCLUDED MUCH OF THE SOUTHERN HALF OF THE FORECAST AREA IN A MARGINAL RISK FOR SEVERE WEATHER TODAY WITH HAIL BEING THE MAIN THREAT. TEMPERATURES WILL BE WARM THIS AFTERNOON WITH HIGHS IN THE 70S. BY TONIGHT A BACK DOOR COLD FRONT WILL MOVE INTO THE REGION BRINGING MORE SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE MILDER OVERNIGHT THAN THE LAST FEW EVENINGS WITH LOWS WEDNESDAY MORNING MAINLY IN THE 50S. BY WEDNESDAY...THE BACK DOOR COLD FRONT WILL START RETREATING BACK EAST AS A WARM FRONT SO THERE WILL STILL BE A CHANCE OF SOME SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL REMAIN ON THE WARM SIDE WITH HIGHS IN THE MID TO UPPER 70S. THE WARM FRONT SHOULD EXIT THE FORECAST AREA WEDNESDAY NIGHT SO THERE WILL STILL BE A SMALL CHANCE OF THUNDERSTORMS. TEMPERATURES WILL REMAIN MILD AS WELL WITH LOWS THURSDAY MORNING IN THE UPPER 50S TO LOWER 60S. BY THURSDAY...ANOTHER COLD FRONT WILL BE MOVING INTO THE CENTRAL AND SOUTHERN PLAINS. MORE SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING AHEAD OF THE FRONT WITH SOME OF THIS ACTIVITY MOVING INTO THE FORECAST AREA. TEMPERATURES WILL BE A LITTLE WARMER THAN WEDNESDAY WITH SOME LOCATIONS APPROACHING 80 DEGREES. BY THURSDAY NIGHT THE COLD FRONT WILL MOVE CLOSER TO THE REGION AND REACH NORTHWEST ARKANSAS AND SOUTHEAST MISSOURI BY FRIDAY MORNING. THIS WILL MEAN A BETTER CHANCE FOR THUNDERSTORMS. SPC HAS A SLIGHT RISK FOR MUCH OF ARKANSAS...THE MISSOURI BOOTHEEL AND EXTREME WEST TENNESSEE. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. THE COLD FRONT WILL MOVE THROUGH THE REGION ON FRIDAY WITH MORE SHOWERS AND THUNDERSTORMS EXPECTED. THERE WILL BE A THREAT OF SEVERE WEATHER ON FRIDAY MAINLY OVER WEST TENNESSEE AND NORTH MISSISSIPPI WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. AS THE COLD FRONT EXITS THE REGION FRIDAY NIGHT THE THREAT OF THUNDERSTORMS WILL DIMINISH. COOLER AND DRIER AIR WILL START TO MOVE INTO THE REGION WITH LOWS SATURDAY MORNING MAINLY IN THE 40S. HIGH PRESSURE WILL BUILD INTO THE REGION BY SATURDAY KEEPING THINGS DRY WITH TEMPERATURES PLEASANT FOR THE WEEKEND. ANOTHER FRONTAL BOUNDARY WILL BE MOVING ACROSS THE CENTRAL PLAINS AND INTO THE OHIO VALLEY WITH SOME SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE FORECAST AREA SUNDAY NIGHT AND MONDAY. ARS && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS THIS AFTERNOON WILL GRADUALLY DETERIORATE TEMPORARILY TO MVFR/IFR CONDITIONS LATE THIS AFTERNOON TOWARDS EARLY EVENING AS SHOWERS AND THUNDERSTORMS DEVELOP ALONG A SURFACE BOUNDARY. BEST CHANCES FOR SHRA/TSRA WILL BE AT MEM/TUP. LOW CLOUDS AND PATCHY FOG MAY DEVELOP AT MEM/TUP LATE TONIGHT TOWARDS WEDNESDAY MORNING. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 251 PM CDT TUE MAR 31 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-012200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 251 PM CDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING... MAINLY SOUTH OF A LINE FROM WALNUT RIDGE ARKANSAS TO JACKSON AND SAVANNAH TENNESSEE. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT...WITH DAMAGING WINDS A SECONDARY THREAT. NORTH OF THE SLIGHT RISK AREA...STRONG THUNDERSTORMS WILL POSSIBLE THROUGH THIS EVENING OVER FAR NORTHEASTERN ARKANSAS... THROUGH THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY. SEVERE THUNDERSTORM CHANCES WILL INCREASE WITH THE PASSAGE OF A COLD FRONT FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED AT ANY TIME THROUGH FRIDAY. PWB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 309 PM CDT TUE MAR 31 2015 MSZ012-013-021-022-312045- CALHOUN MS-PANOLA MS-YALOBUSHA MS-LAFAYETTE MS- 309 PM CDT TUE MAR 31 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 345 PM CDT FOR... AT 308 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER NEAR VELMA...OR NEAR WATER VALLEY...MOVING EAST AT 55 MPH. PEOPLE IN NORTHWESTERN CALHOUN...SOUTHEASTERN PANOLA...NORTHERN YALOBUSHA AND SOUTHWESTERN LAFAYETTE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3405 8991 3428 8977 3420 8941 3399 8951 TIME...MOT...LOC 2008Z 273DEG 47KT 3411 8964
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 8 SW WATER VALLEY 34.08N 89.73W
03/31/2015 E1.00 INCH YALOBUSHA MS TRAINED SPOTTER
QUARTER SIZE HAIL IN WATER VALLEY.
&&
AJCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT TUE MAR 31 2015
MSZ006-312100-
TISHOMINGO MS-
322 PM CDT TUE MAR 31 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 400 PM CDT FOR...
CENTRAL TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
NEAR MIDWAY AT 320 PM CDT...MOVING EAST AT 35 MPH.
PEOPLE IN CENTRAL TISHOMINGO COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN MISSISSIPPI.
LAT...LON 3457 8814 3464 8833 3471 8833 3482 8828
3478 8811
TIME...MOT...LOC 2020Z 290DEG 29KT 3471 8824
JPM3The Little Rock radar (KLZK), 131 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
7 hail, 1 flash flood. Local standard time, as filed.
Nickel size hail near Harrisburg.
Ping pong size hail near Whitehall.
Widespread street flooding near Whitehall.
Penny size hail near exit 17 on Interstate 55 in Jericho.
Quarter size hail near Highways 64 and 149 in Earle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568017, 568018, 568019, 568020, 568021, 568022, 568023, 568024.